Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 215, NWS Sioux Falls, SD

August 11, 20118 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 11, 2011, 7:29 PM CDT for 8 counties in South Dakota. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2011, 7:29 PM CDT (00:29 UTC)
Expired
Aug 11, 2011, 8:15 PM CDT
In force
46 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bon Homme County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, McCook County, SD

The radar

The Sioux Falls radar (KFSD), 99 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 8:05 PM CDTTSTM WND GST 60Menno, SDALSO PEA SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 3:05 PM CDTTornado WatchSPC5 hr
Aug 11, 7:19 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WUUS53 KFSD 120029
SVRFSD
SDC009-023-035-043-053-061-067-087-120115-
/O.NEW.KFSD.SV.W.0215.110812T0029Z-110812T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
729 PM CDT THU AUG 11 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
  SOUTHEASTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  SOUTHEASTERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  EASTERN DOUGLAS COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  SOUTHEASTERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 815 PM CDT

* AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM FULTON TO LAKE ANDES...AND MOVING
  SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ALEXANDRIA...FARMER...LAKE ANDES AND ETHAN AROUND 735 PM CDT...
  SPENCER...DIMOCK...RAVINIA AND PICKSTOWN AROUND 740 PM CDT...
  PARKSTON AND DELMONT AROUND 745 PM CDT...
  EMERY AND MARTY AROUND 750 PM CDT...
  SALEM AND WAGNER AROUND 755 PM CDT...
  BRIDGEWATER...TRIPP...CLAYTON AND DANTE AROUND 800 PM CDT...
  CANISTOTA AROUND 810 PM CDT...
  SCOTLAND AROUND 815 PM CDT...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
OLIVET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4385 9782 4385 9719 4351 9721 4350 9740
      4316 9741 4317 9763 4304 9769 4278 9806
      4284 9815 4292 9844 4299 9851 4300 9893
TIME...MOT...LOC 0029Z 315DEG 32KT 4368 9789 4315 9862
WIND...HAIL 60MPH <1.00IN

$$

LIEBL
2 follow-up statements
250 
WWUS53 KFSD 120057
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
757 PM CDT THU AUG 11 2011

SDC035-053-120107-
/O.CAN.KFSD.SV.W.0215.000000T0000Z-110812T0115Z/
GREGORY SD-DAVISON SD-
757 PM CDT THU AUG 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVISON AND
SOUTHEASTERN GREGORY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4284 9815 4292 9844 4300 9851 4350 9799
      4350 9796 4353 9796 4385 9764 4385 9719
      4351 9721 4350 9740 4317 9741 4317 9763
      4304 9769 4278 9806
TIME...MOT...LOC 0057Z 307DEG 40KT 4349 9757 4296 9810

$$

SDC009-023-043-061-067-087-120115-
/O.CON.KFSD.SV.W.0215.000000T0000Z-110812T0115Z/
MCCOOK SD-HUTCHINSON SD-HANSON SD-DOUGLAS SD-CHARLES MIX SD-
BON HOMME SD-
757 PM CDT THU AUG 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BON HOMME...
SOUTHEASTERN CHARLES MIX...SOUTHEASTERN DOUGLAS...SOUTHEASTERN
HANSON...HUTCHINSON AND MCCOOK COUNTIES UNTIL 815 PM CDT...

AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHEAST OF CLAYTON TO AVON...MOVING SOUTHEAST AT 45
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CANISTOTA AROUND 805 PM CDT...
  TYNDALL...SCOTLAND...MENNO AND FREEMAN AROUND 810 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
OLIVET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4284 9815 4292 9844 4300 9851 4350 9799
      4350 9796 4353 9796 4385 9764 4385 9719
      4351 9721 4350 9740 4317 9741 4317 9763
      4304 9769 4278 9806
TIME...MOT...LOC 0057Z 307DEG 40KT 4349 9757 4296 9810
WIND...HAIL 60MPH <1.00IN

$$

LIEBL
336 
WWUS53 KFSD 120119
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
819 PM CDT THU AUG 11 2011

SDC009-023-043-061-067-087-120130-
/O.EXP.KFSD.SV.W.0215.000000T0000Z-110812T0115Z/
MCCOOK SD-HUTCHINSON SD-HANSON SD-DOUGLAS SD-CHARLES MIX SD-
BON HOMME SD-
819 PM CDT THU AUG 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR BON HOMME...SOUTHEASTERN
CHARLES MIX...SOUTHEASTERN DOUGLAS...SOUTHEASTERN HANSON...HUTCHINSON
AND MCCOOK COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 4284 9815 4292 9844 4300 9851 4350 9799
      4350 9796 4353 9796 4385 9764 4385 9719
      4351 9721 4350 9740 4317 9741 4317 9763
      4304 9769 4278 9806
TIME...MOT...LOC 0057Z 307DEG 40KT 4349 9757 4296 9810

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:55 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 11, 3:55 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 PM CDT THU AUG 11 2011

.DISCUSSION...
APPEARS THAT SHORT WAVE MOVING INTO NORTHWEST SD AS OF 19Z WILL BE
THE MAIN TRIGGER FOR THUNDERSTORMS DURING THE EVENING HOURS AS IT
PUSHES SOUTHEAST ACROSS SOUTH DAKOTA INTO MN AND IA AFTER 06Z.
THUNDERSTORMS ALREADY DEVELOPING OVER WESTERN SD AND HRRR AND RUC
SEEM TO HAVE BEST HANDLE ON THIS FEATURE WITH CONVECTION MOVING INTO
WESTERN CWA AROUND 00Z...REACHING I29 AROUND 04Z AND THEN POINTS
FURTHER EAST AFTERWARDS. SEVERE WEATHER WOULD FAVOR A BOW ECHO TYPE
FEATURE WITH STRONG WINDS THE MAIN THREAT. WOULD EXPECT THIS FEATURE
TO DEVELOP OR MOVE INTO WESTERN CWA WITH BEST THREAT FOR SEVERE
WINDS TURNING SOUTHEAST OF I90 AS COMPLEX TRACKS MORE SOUTHEAST
ALONG NOSE OF LOW LEVEL JET. QUESTION IS IF SYSTEM CAN REMAIN SEVERE
ALONG AND EAST OF I29 WHEN IT REACHES THAT AREA. INDICES ARE NOT ALL
THAT IMPRESSIVE AFTER 04Z SO THINK BEST SEVERE THREAT WILL BE WEST
OF A HURON-SALEM-SIOUX CITY LINE BEFORE 06Z. STILL EXPECT LIKELY
POPS ACROSS THE ENTIRE CWA WITH THIS WAVE. NEXT QUESTION IS IF
THUNDERSTORMS WILL REDEVELOP LATER TONIGHT BEHIND THIS WAVE AND WITH
NEXT WAVE MOVING OUT OF THE NORTHERN ROCKIES. THIS FIRST WAVE COULD
PRETTY MUCH STABILIZES THE ATMOSPHERE AND HRRR AND RUC REALLY DONT
HINT AT MUCH REDEVELOPMENT. SO FOR THAT REASON WILL DROP BACK POPS
TO CHANCE BEHIND THIS FIRST WAVE FOR LATER TONIGHT. NOT VERY
CONFIDENT IN RAIN CHANCES AFTER 08Z TONIGHT.   /

TENDENCY FOR FORWARD PROPAGATION OF SYSTEMS OVERNIGHT PRECLUDES
GOING VERY HIGH ON POPS TO START FRIDAY OVER MUCH OF AREA...WITH
LINGERING HIGH POPS MAINLY IN PLACE TO COVER ELEVATED ACTIVITY
ON TOP OF WIDESPREAD COLD POOL LIKELY TO DEVELOP IN WAKE OF
OVERNIGHT CONVECTION...PRIMARILY IN FAR SOUTH AND EAST EARLY IN THE
MORNING. MUCH OF THE MORNING INTO MIDDAY WILL LIKELY BE DRY FOR MOST
IN WAKE OVER OVERNIGHT ACTION. BY MIDDAY...STRONG UPPER CORE WILL
START TO WOBBLE ESE THROUGH EASTERN ND INTO WESTERN MN. EXPECT
SECONDARY AREA OF PRECIPITATION TO START TO SPREAD SOUTHEAST.
POTENTIAL FOR ENOUGH PARTIAL SELF DESTRUCTIVE SUNSHINE TO START TO
DESTABILIZE AHEAD OF FEATURE. AT BEST...WOULD EXPECT BETWEEN
1000-1500 J/KG MLCAPE AT BEST BY MID AFTERNOON...WITH SOME DOUBT
CAST WHETHER CAN BE ENOUGH MODIFICATION OF THE LOW LEVEL AIRMASS
GIVEN LIKELY CLOUDS AND COLD POOL STRENGTH. BEST BULK SHEAR OVER
SOUTHERN CWA WHERE STRENGTH OF MID LEVEL JET SOUTH OF UPPER WAVE
INTERACTS WITH COLD FRONT SLICING SOUTHEAST...WITH ABOUT 2/3 OF THE
35-40 KTS IN THE LOWEST 0-3KM.  PROBABLY FAIRLY MINIMAL...BUT AT
LEAST A LOW THREAT FOR SEVERE WEATHER GENERALLY SOUTHEAST OF A
BROOKINGS TO YANKTON LINE FROM LATE AFTERNOON INTO EARLY FRIDAY
EVENING.

THE STORY FOR SATURDAY WILL BE COOLER...LESS HUMID AND SOMEWHAT
BREEZY CONDITIONS ON BACK SIDE OF UPPER WAVE COLLAPSING THROUGH THE
WESTERN GREAT LAKES. NOT A GREAT FLUSHING OF MOISTURE...SO WILL
LIKELY GET A FAIRLY EXTENSIVE DEVELOPMENT OF DIURNAL CUMULUS BACK
THROUGH MUCH OF CWA. TEMPS BASED LARGELY ON THE MIXING OF WARMER
SUBSET OF MODELS...WHICH IS CLOSE TO THE CONSRAW NUMBERS.
AS SURFACE RIDGE AXIS SETTLES ACROSS THE AREA ON SATURDAY NIGHT...
WILL BE ANOTHER SEASONALLY COOL NIGHT...AND DID INSERT SOME PATCHY FOG
FOR MUCH OF EASTERN 2/3 OF AREA. SUNDAY SHOULD BE QUITE PLEASANT...
LIKELY WITH CUMULUS FIELD DEVELOPING IN SLOWLY STRENGTHENING RETURN
FLOW...AND TEMPERATURES REMAINING JUST BELOW NORMAL.

DURING THE EXTENDED RANGE /SUN NIGHT THROUGH THU/ WILL BE DEALING
WITH DEVELOPMENT AND DECREASE OF RIDGE THROUGH THE NORTHERN PLAINS.
00Z ECMWF GETS WAY OFF THE MEAN BY LATE TUESDAY AND IS NOT SUITABLE
FOR USAGE. PREFERENCE WITH SOMEWHAT MORE CONSISTENT GFS/GFS MEAN. ON
SUNDAY NIGHT...THIS WOULD PUSH LEADING EDGE OF ELEVATED MIXED LAYER
INTO CENTRAL SOUTH DAKOTA...WITH STRONG MOISTURE TRANSPORT ON LOW
LEVEL JET. OPERATIONAL GFS MAY BE A BIT QUICK BASED ON THE
CONSENSUS...BUT EVEN THEN A THREAT TOWARD THE I29 CORRIDOR LATER IN
THE NIGHT IN ORDER. BEST DYNAMICS AND THERMODYNAMICS COUPLE UP
THROUGH NEBRASKA...SO ONLY A LOW END POP APPROPRIATE AT THIS POINT.
LOOKS LIKE A SYSTEM MOVING THROUGH THE UPPER RIDGE IN THE LATER
MONDAY NIGHT INTO TUESDAY TIMEFRAME WOULD BE NEXT FOCUS FOR
PRECIPITATION...HOWEVER...TEMPERATURES LOOK SO WARM ALOFT THAT WOULD
PROBABLY RELEGATE THREAT TO AREAS WHERE DEVELOPMENT WOULD OCCUR
CLOSER TO MAIN BOUNDARY TO NORTH WITH AN EAST-SOUTHEAST ADVECTIVE
COMPONENT INTO MAINLY NORTHERN/NORTHEASTERN COUNTY WARNING AREA.
MORE LIKELY WILL HAVE TO WAIT UNTIL RIDGE BREAKS DOWN MORE BY LATER
WEDNESDAY NIGHT AND ESPECIALLY THURSDAY BEFORE A BETTER THREAT FOR
PRECIPITATION DEVELOPS.

A FEW SOLUTIONS HANG ONTO THE IDEA OF A VERY WARM DAY BY AT LEAST
WEDNESDAY...ESPECIALLY THROUGH THE WESTERN AREAS. HOWEVER...SOME
CONCERN THAT THE REINFORCEMENT THAT SYNOPTIC BOUNDARY WOULD TAKE FROM
REPEATED CONVECTION MAY MAKE IT TOUGH TO PUSH TOO FAR NORTH AND
EAST...SO TEMPERED THAT IDEA SOMEWHAT. HOWEVER...VERY HUMID
CONDITIONS WILL BECOME LIKELY WITH DEWPOINTS BACK AROUND 70 LIKELY
AS EARLY AS TUESDAY. /CHAPMAN

&&

.AVIATION...
SCATTERED THUNDERSTORMS DEVELOPING OVER WESTERN SOUTH SD AT 19Z WILL
CONTINUE TO DEVELOP INTO A LINE AND SPREAD SOUTHEAST ACROSS CWA IN
THE 00Z-08Z TIMEFRAME...REACHING POINTS EAST OF I29 AFTER 04Z.
OCCASIONAL IFR CEILINGS AND VISIBILTIES WILL OCCUR WITH THE
THUNDERSTORMS...OTHERWISE VFR CONDITIONS CAN BE EXPECTED. COULD SEE
WINDS GUSTS TO 60 MPH WITH THIS LINE MAINLY BEFORE 06Z AND GENERALLY
WEST OF A HON-FSD-SUX LINE.  /
&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.
&&
Hazardous weather outlook, Aug 11, 10:06 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 AM CDT THU AUG 11 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1006 AM CDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING ACROSS SOUTH
CENTRAL SOUTH DAKOTA LATER THIS AFTERNOON AND THEN MOVING
SOUTHEAST ALONG THE MISSOURI RIVER DURING THE EVENING HOURS. IF
STORMS DO DEVELOP...LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE. THERE IS A BETTER CHANCE OF
THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT HOURS ACROSS THE
REGION. THESE STORMS SHOULD DEVELOP ACROSS CENTRAL SOUTH DAKOTA
DURING THE EVENING HOURS AND THEN SPREAD SOUTHEAST ACROSS THE
AREA DURING THE NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE WITH THESE STORMS.

FLOODING...
MODERATE TO MAJOR FLOODING ON THE JAMES RIVER IS EXPECTED TO VERY
SLOWLY RECEDE...BUT FLOODING WILL CONTINUE UNTIL FURTHER NOTICE.

FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN
CHAMBERLAIN AND SIOUX CITY UNTIL FURTHER NOTICE...WITH FLOODING
EXPECTED TO VERY SLOWLY ABATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA ON
FRIDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM WEST OF THE JAMES
RIVER AND ALONG THE MISSOURI RIVER. SPOTTER ACTIVATION WILL BE
POSSIBLE ACROSS THE REST OF THE AREA AFTER 10 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 11, 6:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
635 PM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     WESSINGTON              44.45N 98.70W
08/11/2011                   BEADLE             SD   EMERGENCY MNGR

            TREES DOWN

&&

MFUHS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:12 PM CDTSevere Thunderstorm WarningFSDMiner33 min
Aug 11, 8:01 PM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Hutchinson, Turner, Yankton44 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.